Alert archive / West Virginia / Special Weather Statements in 2017
Special Weather Statement, NWS Blacksburg, VA
NWS Blacksburg, VA issued this special weather statement at Mar 1, 2017, 7:04 PM EST for 4 counties in West Virginia. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 1, 2017, 7:04 PM EST (00:04 UTC)
- Expired
- Mar 1, 2017, 7:45 PM EST
- In force
- 41 min
- Issued by
- NWS Blacksburg, VA
Counties Greenbrier County, WV, Mercer County, WV, Monroe County, WV, Summers County, WV
The radar
The Charleston,WV radar (KRLX), 99 km from the middle of the area, began a volume at 00:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 0.1 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 752 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
071
WWUS81 KRNK 020004
SPSRNK
Special Weather Statement
National Weather Service BLACKSBURG VA
704 PM EST WED MAR 1 2017
VAZ010-011-019-WVZ042>044-507-508-020045-
Giles-Bland-Alleghany-Western Greenbrier-Mercer-Summers-Eastern
Greenbrier-Monroe-
704 PM EST WED MAR 1 2017
...A LINE OF SHOWERS WILL AFFECT NORTHWESTERN ALLEGHANY COUNTY IN
WEST CENTRAL VIRGINIA...NORTHWESTERN GILES AND NORTHEASTERN BLAND
COUNTIES IN SOUTHWESTERN VIRGINIA... GREENBRIER...SUMMERS...MERCER
AND MONROE COUNTIES IN SOUTHEASTERN WEST VIRGINIA...
At 701 PM EST, Doppler radar indicated showers with brief gusty
winds located along a line extending from 7 miles south of Birch
River to near Oak Hill to 6 miles west of Pineville in West
Virginia. Movement was east at 50 mph.
Winds in excess of 40 mph along with a brief downpour can be
expected from these gusty showers.
Locations impacted include...
Alleghany...
Princeton...
Lewisburg...
Hinton...
and White Sulphur Springs.
This includes The following Location The West Virginia State
Fairgrounds.
LAT...LON 3822 8036 3811 8036 3805 8026 3806 8001
3765 8029 3721 8098 3737 8134 3758 8119
3759 8109 3772 8097 3768 8088 3782 8094
3787 8075 3795 8081 3806 8080 3806 8087
3810 8088 3810 8084 3808 8071 3827 8044
TIME...MOT...LOC 0001Z 290DEG 44KT 3839 8077 3798 8109 3759 8165
$$
LocontoWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this special weather statement went out at Mar 1, 6:42 PM EST, 22 minutes earlier.
Area forecast discussion, Mar 1, 6:42 PM EST, 22 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
642 PM EST Wed Mar 1 2017
.SYNOPSIS...
A strong cold front will cross the region this evening. Passage
of the front tonight will bring an end to the showers and
storms, however it will remain blustery and turn much colder for
the later half of the week.
&&
.NEAR TERM /THROUGH THURSDAY/...
Update as of 605 PM EST Wednesday...
Quick update to drop severe watch 59 that was in effect across
the far southern and southeast sections until 10 pm. Latest
radar and analysis trends show less threat for damaging winds or
hail this evening as deeper convection continue to slide just
south of the area where instability is a bit better. Will keep
high pops going into the evening with a decreasing trend from
west to east. However may still have a few added bands of
shra/tsra coming in from the northwest with the actual cold
front that lags back a bit. Also current wind gradient remains
quite strong espcly in spots where showers are mixing down
mainly across the higher elevations so going ahead and starting
the previous wind advisory now instead of 8 pm. Otherwise no
other changes for now.
Previous discussion as of 345 PM EST Wednesday...
March has come in like a lion with a line of convection coming
across the area late this morning and afternoon. There still exist
the potential for strong storms across Southside Virginia and
northern North Carolina this evening. However, debris clouds are
moving over the area and should limit widespread severe activity.
Severe Thunderstorm Warning #59 is in effect but will likely be
cancelled before then.
Following the front, strong pressure rises and a +50 knot low level
jet will bring very windy and gusty conditions to counties along and
just west of the Blue Ridge tonight into Thursday morning. The peak
of the strongest winds will occur during the best pressure rises and
cold air advection between midnight and sunrise. Strong winds are
also possible across the rest of the mountains counties tonight, but
cloud should limit stronger winds aloft from mixing to the ground.
High pressure builds in Thursday afternoon which will allow the
winds to subside.
&&
.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
As of 300 PM EST Wednesday...
A shortwave will rotate eastward around the upper trough across our
region Thursday night into Friday. This feature will generate some
upslope enhanced showers in the Northwest flow. A coating to half
inch of snow may be possible in western Greenbrier county in West
Virginia. Low temperatures will range from the mid 20s in the
northwest mountains to the lower 30s in the Piedmont.
On Friday, with the clipper system expected a period of upslope snow
showers to the Alleghanys of eastern WV and perhaps some light snow
showers or flurries as far south as the I-81 corridor in southwest
VA. Western Greenbrier county WV could pick up to half an inch of
snow with this event. Gusty winds may be possible late Thursday
night into Friday in the wake of the clipper. Winds speed may
challenge wind advisory level in the southwest mountains. High
temperatures Friday will range from the mid 20s in the northwest
mountains to the lower 50s in the Piedmont.
High pressure will build south into our region Friday night. Cold
air will surge south into our region Friday night. 850mb
temperatures are progged to drop toward -12C or so by Saturday
morning which will bring temperatures down into the teens in the
west to the 20s in the east. The frost/freeze program has not yet
began in the RNK CWA. The warm February has resulted in premature
blooming of plants and trees, which may need to be considered with
the well below freezing temperatures expected Friday night into
Saturday.
High pressure overhead Saturday morning will move southeast to off
the south carolina coast Saturday night. High temperatures Saturday
will range from the lower 30s in western Greenbrier county to the
lower 50s along the southern Blue Ridge mountains. Under clear to
partly cloudy skies, Low temperatures Saturday night will vary from
the mid 20s in the northern mountains to the lower 30s along the
southern Blue Ridge Mountains.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
As of 300 PM EST Wednesday...
High pressure along the Atlantic Coast will continue dry weather
Sunday into Sunday night. Models continue to differ on timing and
intensity of the next system slated to affect the area during the
first half of next week. The timing of the front remains faster on
OP ECMWF compared to the GFS. The EC mean in contrast has been
trending slower with the boundary. Used a blend of Superblend and
continuity which kept the slower timing of the cold front. With the
flow in the mid levels is more westerly, played the highest pops in
the west and diminish chances east of the mountains. Dry weather
expected for Wednesday into Thursday. Temperatures will be above
normal through this period as 850mb temperatures climb back into the
low end double-digit levels.
&&
.AVIATION /00Z THURSDAY THROUGH MONDAY/...
As of 635 PM EST Wednesday...
Initial band of showers and storms should gradually exit the
southeast sections in the next hour or two with just spotty
leftover showers likely into the evening. This will keep
lingering MVFR conditions going at KDAN where embedded TSRA will
persist for another hour or two. Otherwise looking at brief VFR
between this exiting complex and the next bands of convection
near the actual cold front crossing central West Va attm. This
may bring added shra to KLWB/KBLF through late this evening with
possible MVFR out to KBCB. Once the cold front crosses the
region, strong northwest winds will develop with non-
convective gusts of 25 to 45 kts across the Blue Ridge tonight
into early Thursday. In addition this northwest upslope flow may
result in another round of lower cigs along the KLWB-KBLF
corridor late tonight with possible snow showers mainly north
and west of the airports.
Dry high pressure with return of VFR is expected Thursday.
However northwest winds will remain quite strong with gusts to
30 kts possible from KBLF-KROA through at least early afternoon.
Extended Aviation Discussion...
Another weak clipper looks to track just north of the region by
Friday with possible mountain MVFR due to upslope cloudiness,
and possible light precipitation western ridges later Thursday
night into Friday. High pressures builds in with VFR expected
Friday night through early next week.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Wind Advisory until noon EST Thursday for VAZ009-012>020-
022>024.
NC...Wind Advisory until noon EST Thursday for NCZ001-002-018.
WV...None.
&&
SYNOPSIS...JH/RCS
NEAR TERM...JH/RCS
SHORT TERM...KK
LONG TERM...KK
AVIATION...JH/RCSHazardous weather outlook, Mar 1, 6:02 PM EST, 1 hour 2 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Blacksburg VA 602 PM EST Wed Mar 1 2017 NCZ001-002-018-VAZ009-012>020-022>024-022315- Ashe-Alleghany NC-Watauga-Smyth-Wythe-Pulaski-Montgomery-Grayson- Carroll-Floyd-Craig-Alleghany VA-Bath-Roanoke-Botetourt-Rockbridge- 602 PM EST Wed Mar 1 2017 ...WIND ADVISORY IN EFFECT UNTIL NOON EST THURSDAY... This Hazardous Weather Outlook is for northwest North Carolina, southwest Virginia and west central Virginia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VAZ007-010-011-WVZ042>044-507-508-022315- Tazewell-Bland-Giles-Mercer-Summers-Monroe-Eastern Greenbrier- Western Greenbrier- 602 PM EST Wed Mar 1 2017 This Hazardous Weather Outlook is for southwest Virginia and southeast West Virginia. .DAY ONE...Tonight. Northwest winds could gust to 45 mph tonight behind a passing cold front. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ003>006-019-020-VAZ032>035-043>047-058-059-022315- Surry-Stokes-Rockingham-Caswell-Wilkes-Yadkin-Patrick-Franklin- Bedford-Amherst-Henry-Pittsylvania-Campbell-Appomattox-Buckingham- Halifax-Charlotte- 602 PM EST Wed Mar 1 2017 This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina, central Virginia, south central Virginia, southwest Virginia and west central Virginia. .DAY ONE...Tonight. Northwest winds could gust to 40 or 45 mph behind a passing cold front tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Mar 1, 5:17 PM EST, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
517 PM EST WED MAR 01 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1156 AM TSTM WND DMG 3 SW CHRISTIANSBURG 37.11N 80.44W
03/01/2017 MONTGOMERY VA PUBLIC
SEVERAL SECTIONS OF SHINGLES WERE BLOWN OFF THE ROOF OF A
HOUSE.
&&
DSLocal storm report, Mar 1, 5:25 PM EST, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BLACKSBURG VA
525 PM EST WED MAR 01 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 AM TSTM WND DMG RAINELLE 37.97N 80.78W
03/01/2017 GREENBRIER WV PUBLIC
TREE DOWN IN RAINELLE
1056 AM HAIL 2 NE RAINELLE 37.99N 80.76W
03/01/2017 E0.50 INCH GREENBRIER WV PUBLIC
HALF-INCH HAIL REPORTED NEAR CHARMCO.
1056 AM HAIL 5 NW RUPERT 38.00N 80.74W
03/01/2017 E0.50 INCH GREENBRIER WV PUBLIC
HAIL RANGED FROM 0.25 TO 0.50 INCHES IN DIAMETER.
1100 AM TSTM WND DMG 1 SE RUPERT 37.94N 80.67W
03/01/2017 GREENBRIER WV PUBLIC
TREE REPORTED DOWN IN CRAWLEY.
1100 AM TSTM WND DMG LEWISBURG 37.80N 80.45W
03/01/2017 GREENBRIER WV EMERGENCY MNGR
NUMEROUS TREES AND POWER LINES REPORTED DOWN ACROSS THE
COUNTY INCLUDING RAINELLE, LEWISBURG, ALDERSON AND
WILLIAMSBURG.
1103 AM TSTM WND DMG 3 NNE BLUEFIELD 37.28N 81.25W
03/01/2017 MERCER WV EMERGENCY MNGR
THUNDERSTORM WIND DOWNED DOZENS OF TREES ACROSS THE
COUNTY...DOWNED SEVERAL POWER LINES...AND REMOVED SOME
SHINGLES OFF ROOFS. A ROOF WAS BLOWN OFF A BUILDING ON
ROUTE 52 IN BRUSH FORK. DAMAGE BEGAN AROUND 1103 AM AND
ENDED AROUND 1127 AM.
1105 AM TSTM WND DMG CEDAR BLUFF 37.09N 81.76W
03/01/2017 TAZEWELL VA LAW ENFORCEMENT
LARGE TREE LIMBS REPORTED DOWN ON INDIAN CREEK ROAD.
1109 AM TSTM WND GST BLUEFIELD 37.27N 81.22W
03/01/2017 M60.00 MPH MERCER WV ASOS
BLF ASOS MEASURED 52 KNOTS.
1119 AM TSTM WND DMG 3 NNW BLAND 37.14N 81.14W
03/01/2017 BLAND VA EMERGENCY MNGR
SEVERAL DOWNED TREES IN BLAND COUNTY. TIME ESTIMATED FROM
RADAR.
1135 AM TSTM WND DMG UNION 37.58N 80.53W
03/01/2017 MONROE WV EMERGENCY MNGR
TREE DOWN IN BALLARD AT 1130 AM, 2 TREES DOWN IN UNION AT
1135 AM AND 2 TREES IN LINSIDE AT 1140 AM.
1135 AM TSTM WND DMG E COVINGTON CITY 37.78N 79.98W
03/01/2017 ALLEGHANY VA TRAINED SPOTTER
A TREE WAS BLOWN DOWN IN THE 800 BLOCK OF LONG AVENUE.
1142 AM TSTM WND DMG COVINGTON CITY 37.78N 79.98W
03/01/2017 CITY OF COVINGTON VA TRAINED SPOTTER
SEVERAL 4-INCH DIAMETER TREE BRANCHES DOWN.
1145 AM TSTM WND DMG WARM SPRINGS 38.05N 79.78W
03/01/2017 BATH VA EMERGENCY MNGR
DOZENS OF TREES REPORTED DOWN ACROSS BATH COUNTY. TIME
ESTIMATED BY RADAR.
1147 AM TSTM WND GST MOUNTAIN LAKE 37.35N 80.55W
03/01/2017 M58.00 MPH GILES VA MESONET
A SECOND GUST OF 58 MPH OCCURRED AT 1211 PM.
1150 AM TSTM WND DMG 4 NW MARION 36.87N 81.56W
03/01/2017 SMYTH VA 911 CALL CENTER
2 TREES REPORTED DOWN IN SMYTH COUNTY, ONE ON WALKERS
CREEK RD. AND OTHER ON COLD SPRINGS RD.
1155 AM TSTM WND DMG 2 NE BLACKSBURG 37.25N 80.39W
03/01/2017 MONTGOMERY VA NWS EMPLOYEE
TREE APROXIMATELY 8-10 INCH DIAMETER SNAPPED OFF
MID-TRUNK.
1155 AM TSTM WND DMG NEW CASTLE 37.50N 80.12W
03/01/2017 CRAIG VA PUBLIC
TWO LARGE PINE TREES SNAPPED OFF PART WAY UP.
1156 AM TSTM WND DMG 3 SW CHRISTIANSBURG 37.11N 80.44W
03/01/2017 MONTGOMERY VA PUBLIC
SEVERAL SECTIONS OF SHINGLES WERE BLOWN OFF THE ROOF OF A
HOUSE.
1157 AM TSTM WND DMG 7 S MILLBORO 37.87N 79.58W
03/01/2017 ROCKBRIDGE VA EMERGENCY MNGR
ONE TREE WAS BLOWN DOWN IN THE 200 BLOCK OF WATERLOO
DRIVE.
1158 AM TSTM WND DMG 6 WSW ROCKBRIDGE BATHS 37.86N 79.52W
03/01/2017 ROCKBRIDGE VA EMERGENCY MNGR
ONE TREE WAS BLOWN DOWN IN THE 3700 BLOCK OF WEST MIDLAND
TRAIL.
1200 PM TSTM WND DMG 2 WSW BLACKSBURG 37.22N 80.45W
03/01/2017 MONTGOMERY VA PUBLIC
PINE TREE DOWN IN HETHWOOD AREA
1200 PM TSTM WND DMG 1 SSE CHRISTIANSBURG 37.13N 80.40W
03/01/2017 MONTGOMERY VA TRAINED SPOTTER
ALL HOMES IN THE 300 TO 400 BLOCK OF MILLER STREET HAD
DOZENS OF SHINGLES BLOWN OFF THEIR ROOFS. A MATURE PINE
TREE SNAPPED IN HALF AND FELL ON A HOME. A METAL SHED WAS
BLOWN 75 TO 100 YARDS.
1201 PM TSTM WND DMG 4 NE COLLIERSTOWN 37.81N 79.54W
03/01/2017 ROCKBRIDGE VA EMERGENCY MNGR
THREE TO FOUR TREES WERE BLOWN DOWN IN THE 600 BLOCK OF
SUGAR CREEK ROAD.
1208 PM TSTM WND DMG GLENVAR 37.27N 80.15W
03/01/2017 ROANOKE VA TRAINED SPOTTER
TREE ESTIMATED AT 3-5 INCH DIAMETER BLOWN DOWN ACROSS
MALUS DRIVE NEAR THE HIGH SCHOOL.
1210 PM TSTM WND DMG BLACKSBURG 37.23N 80.42W
03/01/2017 MONTGOMERY VA PUBLIC
TREE DOWN ON ROAD AT TALL OAKS LANE, FOXRIDGE. REPORTED
ON TWITTER.
1210 PM TSTM WND DMG 4 SE BLACKSBURG 37.18N 80.37W
03/01/2017 MONTGOMERY VA TRAINED SPOTTER
FOUR LARGE TREES REPORTED DOWN ON ELLET ROAD
1214 PM TSTM WND GST 4 NNW ROANOKE 37.33N 79.98W
03/01/2017 M59.00 MPH ROANOKE VA ASOS
GUST RECORDED AT THE ROANOKE AIRPORT.
1216 PM TSTM WND DMG 1 SE CAVE SPRING 37.21N 79.99W
03/01/2017 ROANOKE VA BROADCAST MEDIA
LARGE TREE DOWN IN 5300 BLOCK OF EDEN AVENUE. TOOK OUT A
FENCE BUT MISSED THE HOUSE. TIME ESIMATED BY RADAR.
1216 PM TSTM WND DMG ROANOKE 37.28N 79.96W
03/01/2017 CITY OF ROANOKE VA BROADCAST MEDIA
A LIGHT POLE FELL ON A CAR NEAR VALLEY VIEW MALL. TIME
ESTIMATED BY RADAR.
1218 PM TSTM WND DMG BUENA VISTA CITY 37.73N 79.37W
03/01/2017 CITY OF BUENA VIST VA EMERGENCY MNGR
2 TREES AND A POWER LINE DOWN IN THE CITY OF BUENA VISTA.
3 MORE TREES DOWN IN ROCKBRIDGE COUNTY.
1230 PM TSTM WND DMG 1 S BIG ISLAND 37.52N 79.37W
03/01/2017 BEDFORD VA PUBLIC
THUNDERSTORM WINDS SNAPPED AN 18 INCH BRANCH OFF A TREE.
REPORT RELAYED THROUGH FACEBOOK.
1235 PM TSTM WND DMG TROUTVILLE 37.41N 79.88W
03/01/2017 BOTETOURT VA FIRE DEPT/RESCUE
ROOF TORN OFF A BARN IN TROUTVILLE.
1255 PM TSTM WND DMG 3 S RIVERVILLE 37.48N 78.92W
03/01/2017 APPOMATTOX VA DEPT OF HIGHWAYS
A TREE WAS BLOWN DOWN ALONG BECKHAM ROAD.
1256 PM TSTM WND DMG 4 SE SINKING CREEK 37.38N 80.23W
03/01/2017 CRAIG VA TRAINED SPOTTER
TREES WERE BLOWN DOWN IN THE 4900 BLOCK OF UPPER CRAIGS
CREEK ROAD...ROUTE 621. THE ROAD WAS BLOCKED FOR ONE
HOUR.
1256 PM HAIL 4 SE SINKING CREEK 37.38N 80.23W
03/01/2017 E0.75 INCH CRAIG VA TRAINED SPOTTER
PENNY HAIL FELL IN THE 4900 BLOCK OF UPPER CRAIGS CREEK
ROAD...ROUTE 621.
0110 PM TSTM WND DMG BUCKINGHAM 37.55N 78.55W
03/01/2017 BUCKINGHAM VA EMERGENCY MNGR
AT LEAST SEVEN TREES REPORTED DOWN SCATTERED ACROSS
BUCKINGHAM COUNTY. TIME ESTIMATED ON RADAR.
0110 PM TSTM WND DMG 4 NNE APPOMATTOX 37.42N 78.81W
03/01/2017 APPOMATTOX VA DEPT OF HIGHWAYS
A TREE WAS BLOWN DOWN ALONG VERMILLION ROAD.
0110 PM TSTM WND DMG RUSTBURG 37.28N 79.10W
03/01/2017 CAMPBELL VA 911 CALL CENTER
FOUR TREES AND SEVERAL POWER LINES REPORTED DOWN IN
VARIOUS PARTS OF CAMPBELL COUNTY. DAMAGE OCCURRED BETWEEN
ABOUT 1255 PM TO 105 PM.
&&
DSLocal storm report, Mar 1, 5:52 PM EST, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
552 PM EST WED MAR 01 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1113 AM TSTM WND DMG NNW ATHENS 37.43N 81.02W
03/01/2017 MERCER WV PUBLIC
A MATURE TREE WAS STAPPED OFF AT APPROXIMATELY HALF-WAY
UP THE TRUNK.
&&
DSLocal storm report, Mar 1, 5:55 PM EST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BLACKSBURG VA
555 PM EST WED MAR 01 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1113 AM TSTM WND DMG NNW ATHENS 37.43N 81.02W
03/01/2017 MERCER WV PUBLIC
A MATURE TREE WAS SNAPPED OFF AT APPROXIMATELY HALF-WAY
UP THE TRUNK.
&&
DSSpecial weather statement, Mar 1, 5:56 PM EST, 1 hour 8 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
556 PM EST WED MAR 1 2017
NCZ002-VAZ010>017-012330-
Alleghany-Giles-Grayson-Pulaski-Bland-Floyd-Montgomery-Wythe-Carroll-
556 PM EST WED MAR 1 2017
...A LINE OF SHOWERS WILL AFFECT
NORTHERN ALLEGHANY COUNTY IN NORTHWESTERN NORTH CAROLINA...PULASKI...
SOUTH CENTRAL GILES...WEST CENTRAL FLOYD...EAST CENTRAL BLAND...
CARROLL...EASTERN WYTHE...SOUTHEASTERN GRAYSON AND SOUTHWESTERN
MONTGOMERY COUNTIES IN SOUTHWESTERN VIRGINIA...THE CITY OF RADFORD
AND THE CITY OF GALAX...
At 555 PM EST, radar indicated showers were located along a line
extending from Long Spur to near Byllesby to Scottville. Movement was
east at 20 mph.
Winds in excess of 40 mph are possible with these showers.
Locations impacted include...
Radford...
Pulaski...
Galax...
Hillsville...
and Dublin.
LAT...LON 3648 8132 3677 8094 3714 8101 3726 8054
3691 8047 3656 8083 3656 8090 3653 8092
3646 8129
TIME...MOT...LOC 2255Z 249DEG 18KT 3711 8096 3679 8089 3650 8128Special weather statement, Mar 1, 7:04 PM EST, 0 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
704 PM EST WED MAR 1 2017
VAZ010-011-019-WVZ042>044-507-508-020045-
Giles-Bland-Alleghany-Western Greenbrier-Mercer-Summers-Eastern
Greenbrier-Monroe-
704 PM EST WED MAR 1 2017
...A LINE OF SHOWERS WILL AFFECT NORTHWESTERN ALLEGHANY COUNTY IN
WEST CENTRAL VIRGINIA...NORTHWESTERN GILES AND NORTHEASTERN BLAND
COUNTIES IN SOUTHWESTERN VIRGINIA... GREENBRIER...SUMMERS...MERCER
AND MONROE COUNTIES IN SOUTHEASTERN WEST VIRGINIA...
At 701 PM EST, Doppler radar indicated showers with brief gusty
winds located along a line extending from 7 miles south of Birch
River to near Oak Hill to 6 miles west of Pineville in West
Virginia. Movement was east at 50 mph.
Winds in excess of 40 mph along with a brief downpour can be
expected from these gusty showers.
Locations impacted include...
Alleghany...
Princeton...
Lewisburg...
Hinton...
and White Sulphur Springs.
This includes The following Location The West Virginia State
Fairgrounds.
LAT...LON 3822 8036 3811 8036 3805 8026 3806 8001
3765 8029 3721 8098 3737 8134 3758 8119
3759 8109 3772 8097 3768 8088 3782 8094
3787 8075 3795 8081 3806 8080 3806 8087
3810 8088 3810 8084 3808 8071 3827 8044
TIME...MOT...LOC 0001Z 290DEG 44KT 3839 8077 3798 8109 3759 8165
LocontoNearby
Special Weather Statements in West Virginia, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.